MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER MINI METZ SCISSORS INSERT

CAREFUSION INC. SNOWDEN-PENCER MINI METZ SCISSORS INSERT
Model Number SP8302
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility discarded the device following the procedure.Without the return of the device, a root cause cannot be determined.The user facility provided a lot number (78632); however, this lot does not correspond to any lot manufactured for the sp8302 snowden-pencer mini metz scissors insert.The instructions for use states, "cautions device and device accessories (including insulation) must be inspected prior to use to ensure integrity.Do not use snowden-pencer devices if they do not perform satisfactorily, or fail testing or visual inspection.Avoid mechanical shock or overstressing the devices; this will cause damage." no additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure one of the halves of their snowden-pencer mini metz scissors insert broke off into the patient's abdomen.The detached component was successfully retrieved with a grasper.The procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
Contrary to our initial mdr, the supplier was able to confirm the lot number 78632 aligned with a lot manufactured for the model subject of this event (sp8302).The supplier reviewed the lot history record and no abnormalities were noted.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER MINI METZ SCISSORS INSERT
Common Device Name
SCISSORS INSERT
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18498111
Report Number1423507-2024-01002
Device Sequence Number12773725
Product Code GEI
UDI-Device Identifier10885403184154
UDI-Public10885403184154
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP8302
Device Lot Number78632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown